Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Feeling dizzy, tightness in throat and have GERD. Taking zyrtec. How to get cure?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I get dizzy, feel ill and feel like my throat is tight after I eat. I have GERDs but I also have allergies. I get confused when I get these feelings whether it's a food allergy or GERDs or possibly something else. I've basically been taking a zyrtec once a day just in case I'm having an allergic reaction but don't know what else to do.
Posted Fri, 5 Apr 2013 in GERD
Answered by Dr. Prasad Akole 32 minutes later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

It does not appear to be an allergy.
Could you specify what other allergic manifestations do you have?
Do you get a sensation of food getting stuck in the throat?
Does the tight throat relax after sometime?
What was the endoscopic finding (EGD scopy, if it was done to diagnose GERD)?
Do you have any acid regurgitations still? Cough?
Is there any pain/ burning behind the center of the chest?
It could be GERD or esophageal spasms. Do not take cetirizine unless you get itching, wheezing or skin wheals etc. It may occasionally cause drowsiness, dizziness.
It would greatly help if you could upload all the above requested info as well as test reports, images, here using the uploading service available on this site just below the text box. You can email the reports to
with subject as- (Attn: Dr. Prasad Akole)

I would be able to answer more specifically once I get the details.
Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor